Alert archive / New York / Dense Fog Advisories in 2012
Dense Fog Advisory 3, NWS Buffalo, NY
NWS Buffalo, NY issued this dense fog advisory at Aug 15, 2012, 6:18 AM EDT for Erie County, New York. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2012, 6:18 AM EDT (10:18 UTC)
- Expired
- Aug 15, 2012, 7:22 AM EDT
- In force
- 64 min
- Issued by
- NWS Buffalo, NY
County Erie County, NY
The radar
The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
652 WWUS71 KBUF 151018 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 618 AM EDT WED AUG 15 2012 NYZ010-151300- /O.NEW.KBUF.FG.Y.0003.120815T1018Z-120815T1300Z/ NORTHERN ERIE- INCLUDING THE CITY OF...BUFFALO 618 AM EDT WED AUG 15 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * LOCATIONS...NORTHERN ERIE COUNTY...INCLUDING THE CITY OF BUFFALO AND ITS NEARBY SUBURBS. * TIMING...THROUGH 9 AM THIS MORNING. * VISIBILITIES...AS LOW AS A QUARTER MILE AT TIMES. * IMPACTS...SEVERELY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL SUBSTANTIALLY REDUCE VISIBILITIES, RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN, AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ JJR
1 follow-up statement
958 WWUS71 KBUF 151122 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 722 AM EDT WED AUG 15 2012 NYZ010-151230- /O.CAN.KBUF.FG.Y.0003.000000T0000Z-120815T1300Z/ NORTHERN ERIE- INCLUDING THE CITY OF...BUFFALO 722 AM EDT WED AUG 15 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE DENSE FOG ADVISORY. THE DENSE FOG HAS QUICKLY THINNED OUT FOLLOWING SUNRISE...THEREFORE THE DENSE FOG ADVISORY HAS BEEN CANCELLED. $$ JJR
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this dense fog advisory went out at Aug 15, 5:17 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 15, 5:17 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 517 AM EDT WED AUG 15 2012 .SYNOPSIS... A LINGERING UPPER LEVEL DISTURBANCE WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN PLACE FROM THE GENESEE VALLEY EASTWARD TODAY...BEFORE HIGH PRESSURE BUILDS INTO THE REGION TONIGHT AND PROVIDES US WITH A BEAUTIFUL DAY ON THURSDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL THEN ACCOMPANY THE PASSAGE OF A COLD FRONT THURSDAY NIGHT AND FRIDAY...WITH COOLER AND DRIER AIR THEN BUILDING INTO THE AREA FOR THE UPCOMING WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... 915Z UPDATE...AREA SURFACE OBS AND WEBCAMS BOTH SHOW THAT SOME PATCHY DENSE FOG HAS DEVELOPED WHERE SKIES HAVE CLEARED...ACROSS PORTIONS OF THE NIAGARA FRONTIER AND GENESEE VALLEY. WHILE THE TRANSIENT AND AREAL COVERAGE OF THIS DOES NOT WARRANT A DENSE FOG ADVISORY...HAVE UPDATED THE FORECAST FOR THE AFFECTED AREAS TO INDICATE PATCHES OF DENSE FOG EARLY THIS MORNING. OTHERWISE...NO CHANGES TO THE PREVIOUS FORECAST THINKING WHICH FOLLOWS BELOW. AS OF 0730Z...REGIONAL WATER VAPOR IMAGERY SHOWS BROAD UPPER LEVEL TROUGHING SITUATED ACROSS THE GREAT LAKES AND NORTHEAST...WITH SURFACE ANALYSES SHOWING A RATHER DIFFUSE ASSOCIATED SURFACE TROUGH EXTENDING FROM SOUTHERN QUEBEC SOUTHWARD TO THE DELMARVA REGION. WHILE REGIONAL RADARS SHOW THAT THE BULK OF THE SHOWER ACTIVITY ASSOCIATED WITH THIS LOW LEVEL TROUGH NOW LIES TO THE EAST OF OUR AREA...A FEW ISOLATED SHOWERS STILL LINGER ACROSS THE SAINT LAWRENCE VALLEY AND PORTIONS OF LAKE ERIE AND LAKE ONTARIO. THE ACTIVITY OVER THE LAKES PROBABLY AT LEAST PARTLY OWES ITS EXISTENCE TO THE WARMTH AND INSTABILITY SUPPLIED BY THE VERY WARM LAKE WATERS...WITH AREAS OF LOCALIZED LOW-LEVEL CONVERGENCE HELPING TO PROVIDE THE NECESSARY TRIGGER. THROUGH ABOUT 8 OR 9 AM THIS MORNING...GENERALLY EXPECT THIS ISOLATED SHOWER ACTIVITY TO CONTINUE...WITH PERHAPS A SLIGHT UPTICK IN THE ACTIVITY EAST/SOUTHEAST OF LAKE ONTARIO OWING TO SOME POSSIBLE LAKE ENHANCEMENT. WILL THEREFORE KEEP GENERAL SLIGHT CHANCE POPS IN PLAY THROUGH THAT TIME AREAWIDE...WITH CHANCE POPS FOUND EAST OF LAKE ONTARIO. OTHERWISE...EXPECT GENERALLY QUIET WEATHER WITH PATCHY FOG AND/OR LOW CLOUDS TO CONTINUE THROUGH THIS TIME GIVEN CONTINUED LIGHT WINDS AND THE NEAR SATURATED CONDITIONS IN THE BOUNDARY LAYER. AFTER THAT...WE SHOULD SEE ANY FOG AND LOWER CLOUDS DISSIPATE THROUGH THE BALANCE OF THE MORNING WITH DIURNAL HEATING/MIXING AND RESULTANT DRYING OUT OF THE BOUNDARY LAYER. THIS SAID...WITH THIS HEATING AND UPPER TROUGHING/COOL AIR LINGERING ALOFT...INSTABILITY LEVELS WILL ALSO BE ON THE RISE AGAIN...AND WILL INCREASE ENOUGH BY MIDDAY/EARLY AFTERNOON TO ALLOW FOR THE CHANCE OF SOME MORE SHOWER AND THUNDERSTORM ACTIVITY FROM ABOUT THE GENESEE VALLEY EASTWARD... WITH THE GREATEST CONVECTIVE CHANCES COMING ACROSS THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY...WHICH WILL BE IN CLOSEST PROXIMITY TO THE LINGERING LOW-LEVEL TROUGH. MEANWHILE ACROSS FAR WESTERN NEW YORK...EXPECT GENERALLY DRY CONDITIONS AS RIDGING AND DRIER AIR NOSES EASTWARD FROM THE CENTRAL LAKES AND OHIO VALLEY. TONIGHT...ANY CONVECTION ACROSS EASTERN SECTIONS WILL WIND DOWN THIS EVENING WITH THE LOSS OF HEATING AND THE DEPARTURE OF THE MAIN SURFACE TROUGH/DEEPER MOISTURE INTO NEW ENGLAND...AND AS THE AFOREMENTIONED AREA OF HIGH PRESSURE AND DRIER AIR BUILDS DIRECTLY OVERHEAD. THIS LATTER FEATURE WILL ALSO BRING CLEARING SKIES...WHICH WHEN COUPLED WITH LIGHT WINDS WILL ALLOW FOR SOME VALLEY FOG TO DEVELOP ACROSS THE SOUTHERN TIER OVERNIGHT. WITH REGARD TO TEMPS...850 MB TEMPS OF AROUND +12C WILL SUPPORT WIDESPREAD HIGHS IN THE MID TO UPPER 70S TODAY. LOWS IN THE MID 50S TO AROUND 60 WILL THEN FOLLOW FOR MOST PLACES TONIGHT...THOUGH INTERIOR SECTIONS OF THE SOUTHERN TIER COULD SEE READINGS DROP TO AROUND THE 50 DEGREE MARK. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... THIS WILL BE A TRANSITION PERIOD ACROSS THE GREAT LAKES REGION AS WE WILL FIND OURSELVES IN THE MIDST OF A MAJOR PATTERN CHANGE. IF THIS WERE MID WINTER...WE WOULD BE LOOKING AT A SIGNIFICANT SHOT OF ARCTIC AIR WITH THE GREAT LAKES SNOWBELTS LOOKING FORWARD TO NOTEWORTHY SNOW ACCUMULATIONS. INSTEAD...WE CAN ANTICIPATE SEVERAL DAYS OF BELOW NORMAL TEMPERATURES AND A PREVIEW OF EARLY FALL. THATS GETTING A LITTLE AHEAD OF OURSELVES THOUGH. SETTING THE STAGE FOR THE PATTERN CHANGE WILL BE A POLAR VORTEX THAT HAS BEEN ANCHORED OVER THE CANADIAN ARCTIC (70N 100W). THE CHILLIEST AIR IN THE NORTHERN HEMISPHERE IS ASSOCIATED WITH THIS DEEP CLOSED LOW...AND IT WILL BE A SLICE OF THIS AIRMASS THAT WILL MAKE ITS WAY SOUTHWARD TO THE LOWER 48....AND IN PARTICULAR...THE GREAT LAKES REGION. USHERING IN THIS MUCH COOLER AIR WILL BE A POTENT SHORTWAVE THAT CAN BE SEEN IN WV IMAGERY THIS MORNING DIGGING SOUTHEAST FROM THE CANADIAN ROCKIES. IT WILL MAKE ITS WAY ACROSS THE PRAIRIES OF SASKATCHEWAN DURING THE NEXT 24 HOURS BEFORE DIGGING ACROSS THE GREAT LAKES REGION. THIS WILL EVENTUALLY HELP TO PHASE THE CURRENT SPLIT FLOW OVER THE EASTERN U.S. AS A DEEP LONGWAVE TROUGH WILL BECOME ESTABLISHED OVER THE EASTERN HALF OF NORTH AMERICA. THE DETAILS... THE AFOREMENTIONED VIGOROUS SHORTWAVE WILL DIG ACROSS THE UPPER GREAT LAKES ON THURSDAY. THIS WILL AMPLIFY A PROGRESSIVE SHORTWAVE RIDGE OVER THE LOWER GREAT LAKES IN THE PROCESS WHILE SFC HIGH PRESSURE WILL NOSE NORTH FROM THE OHIO VALLEY. THE RESULTING SUBSIDENCE WILL PRODUCE A SUNNY WARM FOR OUR REGION...WITH MODERATING H85 TEMPS SUPPORTING AFTERNOON TEMPERATURES IN THE 80S. THE HIGH WILL QUICKLY BE SHUNTED TO OUR SOUTHEAST THURSDAY NIGHT AS THE DIGGING H5 SHORTWAVE WILL PUSH A COLD FRONTAL BOUNDARY ACROSS SOUTHERNMOST ONTARIO TO BUFFALO'S DOORSTEP BY DAYBREAK FRIDAY. A STRENGTHENING SOUTHERLY FLOW AHEAD OF THE FRONT WILL KEEP MERCURY LEVELS ABV NORMAL THROUGHOUT THE NIGHT...WITH SHOWERS AND GUSTY THUNDERSTORMS BECOMING LIKELY OVER THE WESTERN COUNTIES AS THE NIGHT PROGRESSES. WHILE THE DIURNAL TIMING WILL LIMIT THE AMOUNT OF SFC BASED INSTABILITY AHEAD OF THE FRONT...THIS WILL BE A DYNAMICALLY DRIVEN CONVECTIVE EVENT WITH UNIFORMILY ALIGNED WINDS AND MODERATE AMOUNTS OF SPEED SHEAR LENDING TO THE POSSIBILITY FOR STRONG WIND GUSTS ALONG AND IMMEDIATELY THE FRONTAL PASSAGE. WHILE OUR CWA IS NOT OUTLINED (SLGT RISK AREA) BY THE STORM PREDICTION CENTER...WE WILL MENTION THE THREAT IN THE HAZARDOUS WEATHER OUTLOOK PRODUCT. THE FRONT WILL SWEEP ACROSS WESTERN AND NORTH CENTRAL NEW YORK FRIDAY MORNING WITH THE 3-4 HOUR WINDOW OF CONVECTION QUICKLY GIVING WAY TO SUBSIDENCE AND MID LEVEL DRYING...ALONG WITH SIGNIFICANT COLD AIR ADVECTION. H85 TEMPS THAT WILL BE IN THE VCNTY OF 14C IN THE MORNING WILL DROP OFF TO AROUND 8C BY EVENING. THIS WILL LIKELY OFFSET DIURNAL HEATING SO THAT OUR HIGH TEMPERATURES SHOULD BE EXPERIENCED CLOSER TO LUNCHTIME BEFORE SLOWLY FALLING TEMPERATURES ARE FELT IN THE AFTERNOON. HIGHS WILL GENERALLY BE IN THE 70S. THE TRANSITION IN THE LONGWAVE PATTERN WILL BE COMPLETE BY FRIDAY NIGHT AS A CLOSED OFF H5 LOW WILL BE IN THE VCNTY OF HUDSON BAY WHILE EXPANSIVE HIGH PRESSURE WILL BE CENTERED OVER THE UPPER MISSISSIPPI VALLEY. THIS WILL KEEP A COLD ADVECTIVE WEST TO SOUTHWEST FLOW IN PLACE OVER OUR REGION WITH H85 TEMPS CONTINUING TO FALL TO ABOUT 6C. WHILE THIS WILL CERTAINLY CREATE SOME INSTABILITY OVER THE WARM LAKES...A WEALTH OF DRY AIR ALONG WITH A MODERATELY SHEARED ENVIRONMENT WILL LIMIT THE RESPONSE FROM THE LAKES. WILL KEEP DRY WEATHER INTACT AT THIS POINT WITH ONLY LIMITED DOWNSTREAM CLOUD COVER. OVERNIGHT LOWS SHOULD BE IN THE 50S REGIONWIDE WITH ONLY THE CHILLIES SRN TIER VALLEYS POSSIBLY FEELING TEMPS IN THE UPPER 40S. SEASONABLY COOL WEATHER WILL FOLLOW FOR SATURDAY AND SATURDAY NIGHT AS THE STRONGLY POSITIVE PNA PATTERN WILL BE LOCKED IN PLACE ACROSS NORTH AMERICA. THIS WILL INCLUDE A FULL LATITUDE TROUGH OVER THE EASTERN U.S. WITH HIGH PRESSURE EXTENDING FROM THE NORTHERN PLAINS TO THE MID ATLANTIC REGION. THIS PATTERN WILL KEEP A DIRECT FEED OF AUTUMN LIKE AIR COMING OUT OF CENTRAL CANADA WITH H85 TEMPS OF ABOUT 8C BEING FOUND OVER OUR FORECAST AREA. SFC TEMPS WILL ONLY REACH THE THE UPPER 60S ACROSS THE HIGHER ELEVATIONS AS A RESULT WHILE AFTERNOON TEMPS WILL RANGE FROM 70 TO 75 MOST ELSEWHERE. THESE READINGS WILL AVERAGE ABOUT 5 DEG F BELOW NORMAL MID AUGUST VALUES. && .LONG TERM /SUNDAY THROUGH TUESDAY/... WHILE TEMPERATURES ON THE WHOLE WILL REMAIN A LITTLE BELOW NORMAL DURING THIS PERIOD...WE WILL START TO EXPERIENCE A WARMING TREND. THE FEED OF AUTUMN LIKE AIR OUT OF THE NW TERRITORIES WILL BASICALLY EMPTY OUT TO THE SOUTH BY THE END OF THE WEEKEND WHILE AT THE SAME TIME...THE NEXT SIGNIFICANT SHORTWAVE WILL TRACK ACROSS THE YUKON TO CUT OFF THE REMAINING NORTHERLY FLOW AND ESTABLISH A PACIFIC BASED MODERATING TREND. THIS WILL ULTIMATELY BREAK DOWN THE HIGHLY AMPLIFIED +PNA PATTERN AS THE DOWNSTREAM CLOSED LOW OVER NORTHERN ONTARIO WILL GET ERODED BY RISING HGTS OVER THE CANADIAN PRAIRIES. WITHOUT ANY BLOCKING RIDGE OVER THE NORTH ATLANTIC...THE PATTERN WILL ONCE AGAIN BECOME PROGRESSIVE. ZOOMING IN TO THE GREAT LAKES REGION...THE DEEP CYCLONIC UPPER LEVEL FLOW WILL REMAIN IN PLACE WHILE THE DOMINANT SFC FEATURE WILL CONTINUE TO BE HIGH PRESSURE OVER THE UPPER MID WEST. THIS WILL KEEP FAIR COOL WEATHER OVER THE REGION...BUT IT IS NOT OUT OF THE QUESTION THAT A SUBTLE SHORTWAVE WILL ROTATE THROUGH THE BASE OF THE TROUGH AND TOUCH OFF SOME ISOLATED SHOWERS. PAST RUNS OF THE ECMWF HAD BEEN SUGGESTING THIS...BUT THE 00Z RUN WAS GENERALLY 'DRY' AS WAS THE MEDIUM RANGE GFS. DAYTIME HIGHS SUNDAY AND MONDAY WILL RANGE FROM THE UPPER 60S ACROSS THE ELEVATED TERRAIN TO THE MID 70S ACROSS THE LAKE PLAINS...WHILE OVERNIGHT LOWS WILL LARGELY BE IN THE 50S. WITHOUT A CONTINUED FEED OF COOL AIR FROM THE NORTH...OUR AUTUMN LIKE AIRMASS WILL MODIFY SO THAT WE CAN ANTICIPATE TEMPERATURES TO BE SOME 5 DEG F HIGHER BY TUESDAY. LOOKING FURTHER DOWN THE ROAD...A LOW AMPLITUDE PACIFIC FLOW SHOULD DOMINATE THE CONUS FOR THE LATTER PART OF NEXT WEEK WITH A RETURN TO ABOVE NORMAL TEMPERATURES. && .AVIATION /09Z WEDNESDAY THROUGH SUNDAY/... THROUGH 12Z/13Z...EXPECT MVFR/IFR CONDITIONS IN PATCHY FOG AND/OR LOW CLOUDS TO PREVAIL ACROSS THE AREA WITH PLENTIFUL LOW LEVEL MOISTURE AND LIGHT WINDS REMAINING IN PLACE. AFTER THAT TIME...EXPECT IMPROVEMENT BACK TO VFR BY LATE MORNING/MIDDAY WITH DAYTIME HEATING/DRYING OUT OF THE BOUNDARY LAYER. WITH UPPER TROUGHING LINGERING OVERHEAD...THE DAYTIME HEATING WILL ALSO LEAD TO A CHANCE OF AFTERNOON SHOWERS AND POSSIBLY EVEN A FEW THUNDERSTORMS FROM ABOUT THE GENESEE RIVER VALLEY EASTWARD...WITH THE GREATEST POTENTIAL FOR THESE COMING ACROSS THE FAR EASTERN FINGER LAKES AND NORTH COUNTRY. SOME OF THESE COULD PRODUCE BRIEF REDUCTIONS TO MVFR...THOUGH BY AND LARGE VFR CONDITIONS SHOULD PREVAIL. TONIGHT...HIGH PRESSURE AND DRIER AIR WILL BUILD INTO THE REGION...BRINGING A RETURN TO DRY CONDITIONS WITH ANY LINGERING VFR CIGS SCATTERING OUT. WITH THE CLEARING SKIES AND LIGHT WINDS...SOME VALLEY FOG WILL BE POSSIBLE ACROSS THE SOUTHERN TIER LATE. OUTLOOK... THURSDAY...VFR. THURSDAY NIGHT AND FRIDAY...A PERIOD OF SHOWERS/THUNDERSTORMS WITH ASSOCIATED MVFR...OTHERWISE VFR. SATURDAY AND SUNDAY...VFR. && .MARINE... WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THURSDAY. THERE WILL STILL BE A CHANCE OF A FEW MORE SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND EASTERN PORTIONS OF LAKE ONTARIO TODAY...WITH UNEVENTFUL WEATHER OTHERWISE EXPECTED THROUGH THURSDAY. THURSDAY NIGHT AND FRIDAY...A COLD FRONT WILL CROSS THE LOWER LAKES ALONG WITH THE LIKELIHOOD OF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE LOCALLY GUSTY WINDS. BEHIND THE FRONT...A BRISK WESTERLY FLOW OF COOLER AIR WILL SET UP ACROSS LAKE ONTARIO ON FRIDAY...WITH WINDS AND WAVES POTENTIALLY REACHING ADVISORY CRITERIA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...JJR SHORT TERM...RSH LONG TERM...RSH AVIATION...JJR MARINE...JJR
Hazardous weather outlook, Aug 15, 5:17 AM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 517 AM EDT WED AUG 15 2012 NYZ001>008-010>014-019>021-085-160930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 517 AM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COLD FRONT WILL SWEEP ACROSS WESTERN AND NORTH CENTRAL NEW YORK EARLY FRIDAY MORNING. THUNDERSTORMS ASSOCIATED WITH THIS FRONT COULD PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-160930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 517 AM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE LOWER GREAT LAKES EARLY FRIDAY MORNING. THUNDERSTORMS ASSOCIATED WITH THIS FRONT COULD PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:58 PM EDT | Special Marine Warning | BUF | 31 min | |
| Aug 15, 5:58 PM EDT | Special Weather Statement | BUF | Erie | 47 min |
Nearby
Dense Fog Advisories in New York, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.